Alert archive / Louisiana / River Flood Warnings in 2009
River Flood Warning 39, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 10, 2009, 9:18 AM CDT for Calcasieu Parish, Louisiana. It took effect at May 11, 2009, 12:15 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 9:18 AM CDT (14:18 UTC)
- In effect from
- May 11, 2009, 12:15 PM CDT
- Expired
- May 11, 2009, 10:22 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 101418 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 918 AM CDT SUN MAY 10 2009 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-110418- /O.NEW.KLCH.FL.W.0039.090511T0900Z-000000T0000Z/ /OTBL1.1.WT.090511T0900Z.090510T1800Z.000000T0000Z.NO/ 918 AM CDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 4.4 FEET BY THIS AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$
4 follow-up statements
000 WGUS84 KLCH 101536 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1036 AM CDT SUN MAY 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... CALCASIEU RIVER AT OLD TOWN BAY SABINE RIVER NEAR DEWEYVILLE LAC019-110536- /O.CON.KLCH.FL.W.0039.090511T0900Z-000000T0000Z/ /OTBL1.1.WT.090511T0900Z.090510T1800Z.000000T0000Z.NO/ 1036 AM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL FLUCTUATE AROUND FLOOD STAGE THROUGH THE WEEK. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC011-019-TXC351-361-110536- /O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/ /DWYT2.1.ER.090507T2252Z.090510T1800Z.000000T0000Z.NO/ 1036 AM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM SUNDAY THE STAGE WAS 24.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY TOMORROW AND REMAIN STEADY THROUGH THE WEEK. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING ROBERT CLARK ROAD WILL HAVE WATER OVER THEM. $$
000 WGUS84 KLCH 110113 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 813 PM CDT SUN MAY 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. SABINE RIVER NEAR DEWEYVILLE LAC019-111513- /O.EXT.KLCH.FL.W.0039.090511T1715Z-000000T0000Z/ /OTBL1.1.WT.090511T1715Z.090510T1200Z.000000T0000Z.NO/ 813 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE AROUND FLOOD STAGE DUE TO WIND AND TIDAL INFLUENCES. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC011-019-TXC351-361-111513- /O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/ /DWYT2.1.ER.090507T2252Z.090510T1345Z.000000T0000Z.NO/ 813 PM CDT SUN MAY 10 2009 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM SUNDAY THE STAGE WAS 24.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 24.4 FEET FOR THE NEXT SEVERAL DAYS. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING ROBERT CLARK ROAD WILL HAVE WATER OVER THEM. $$
000 WGUS84 KLCH 111418 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 918 AM CDT MON MAY 11 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. RED RIVER NEAR ALEXANDRIA SABINE RIVER NEAR DEWEYVILLE LAC079-120418- /O.CON.KLCH.FL.W.0040.090515T1800Z-000000T0000Z/ /AEXL1.1.ER.090515T1800Z.090516T1200Z.000000T0000Z.NO/ 918 AM CDT MON MAY 11 2009 THE FLOOD WARNING CONTINUES FOR THE RED RIVER NEAR ALEXANDRIA. * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 25.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 33.0 FEET BY SATURDAY MORNING. * IMPACT...AT 32.0 FEET...FLOODING OF LOWLAND AREAS NEAR THE RIVER OCCURS AND RECREATIONAL BOATING IS AFFECTED. $$ LAC019-120418- /O.EXT.KLCH.FL.W.0039.000000T0000Z-090512T2100Z/ /OTBL1.1.WT.000000T0000Z.090510T1200Z.090511T2100Z.NO/ 918 AM CDT MON MAY 11 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC011-019-TXC351-361-120418- /O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/ /DWYT2.1.ER.090507T2252Z.090510T1345Z.000000T0000Z.NO/ 918 AM CDT MON MAY 11 2009 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM MONDAY THE STAGE WAS 24.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.4 FEET BY THIS AFTERNOON THEN BEGIN FALLING. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING ROBERT CLARK ROAD WILL HAVE WATER OVER THEM. $$
000 WGUS84 KLCH 120322 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1022 PM CDT MON MAY 11 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... RED RIVER NEAR ALEXANDRIA ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. SABINE RIVER NEAR DEWEYVILLE LAC079-121722- /O.EXT.KLCH.FL.W.0040.090515T2024Z-000000T0000Z/ /AEXL1.1.ER.090515T2024Z.090516T1800Z.000000T0000Z.NO/ 1022 PM CDT MON MAY 11 2009 THE FLOOD WARNING CONTINUES FOR THE RED RIVER NEAR ALEXANDRIA. * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM MONDAY THE STAGE WAS 25.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 33.0 FEET BY SATURDAY EARLY AFTERNOON. * IMPACT...AT 32.0 FEET...FLOODING OF LOWLAND AREAS NEAR THE RIVER OCCURS AND RECREATIONAL BOATING IS AFFECTED. $$ LAC011-019-TXC351-361-121722- /O.CON.KLCH.FL.W.0031.000000T0000Z-000000T0000Z/ /DWYT2.1.ER.090507T2252Z.090510T1345Z.000000T0000Z.NO/ 1022 PM CDT MON MAY 11 2009 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 PM MONDAY THE STAGE WAS 24.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 24.3 FEET. * IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH...INCLUDING ROBERT CLARK ROAD WILL HAVE WATER OVER THEM. $$ LAC019-120352- /O.CAN.KLCH.FL.W.0039.000000T0000Z-090512T2100Z/ /OTBL1.1.WT.000000T0000Z.090510T1200Z.000000T0000Z.NO/ 1022 PM CDT MON MAY 11 2009 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 9:00 PM MONDAY THE ESTIMATED STAGE WAS 3.8 FEET. * NO FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE BETWEEN 3.5 AND 4.0 FEET FOR THE NEXT SEVERAL DAYS DUE TO TIDAL AND WIND AFFECTS. * IMPACT...AT 3.5 FEET...PONDING OF WATER ON LOW SPOTS ALONG GOOS FERRY ROAD WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 10, 6:44 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 10, 6:44 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 644 AM CDT SUN MAY 10 2009 .AVIATION... SOME PATCHY LOW CLOUDS THIS MORNING AROUND 1000-1500 FT HAVE VARIED BETWEEN SCT-BKN MAINLY AT SOUTHERN TAF SITES...WHILE AT KAEX CIG HAS DEVELOPED AROUND 700 FT. IN ADDITION...SOME PATCHY FOG HAS DEVELOPED AT KAEX...KLFT AND KARA WITH VISBYS GENERALLY MVFR. KARA HAS ALSO EXPERIENCED BRIEF LIFR VISBYS BELOW 1 MILE. EXPECT CIGS AND VISBYS TO IMPROVE BY MID MORNING WITH VFR CONDITIONS PREVAILING TODAY. PRIMARY CONCERN IS THE POTENTIAL FOR THUNDERSTORMS NEAR KAEX THIS AFTERNOON AS A SFC BOUNDARY LINGERS OVER CENTRAL LOUISIANA. WITH DAYTIME HEATING...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP NORTHWEST OF THE AREA TODAY...SAGGING SOUTHEAST DURING THE AFTERNOON. HAVE INCLUDED VCTS AT AEX AFTER 20Z...BUT HAVE HELD OFF ON ANY TEMPO GROUP DUE TO UNCERTAINTIES IN TIMING. 24 && .PREV DISCUSSION... /ISSUED 321 AM CDT SUN MAY 10 2009/ DISCUSSION... QUITE A BIT OF UNCERTAINTY FOR TODAYS FORECAST. A SURFACE BOUNDARY/STATIONARY FRONT DRAPES ACROSS CENLA...AND SHOULD BE THE FOCUS OF SHOWERS AND THUNDERSTORMS LATER THIS MORNING AND AFTERNOON. SPC DOES HAVE PART OF THAT AREA UNDER A SLIGHT RISK...AND WHILE SOME SEVERE WEATHER PARAMETERS DO LINE UP...SUCH AS HIGH CAPE/INSTABILITY...OTHER PARAMETERS SUCH AS MID-LEVEL LEVEL LAPSE RATES AND MID/UPPER LEVEL WINDS...DO NOT. AFTER TODAY...THE SURFACE BOUNDARY/FRONT REMAINS IN PLACE FOR ANOTHER COUPLE OF DAYS...AND WILL BE FOCUS OF SCATTERED CONVECTION AGAIN ON MONDAY AND TUESDAY. DRY WEATHER WILL BE ON TAP WEDNESDAY...WHILE THURSDAY AND FRIDAY INDICATE THE ONLY THREAT FOR RAIN WILL BE THE ACADIANA REGION...WITH A 500 MB SHORTWAVE INDICATED BY LONG-RANGE MODELS. WILL HAVE TO KEEP AN EYE ON THIS SCENARIO AS RAIN COVERAGE COULD INCREASE LATER THIS WEEK. TEMPERATURE-WISE...CONTINUE TO RUN NEAR NORMAL HIGH TEMPS...AND ABOVE NORMAL FOR OVERNIGHT LOWS WITH SOUTHERLY...ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 88 72 87 71 89 / 20 10 20 10 10 KBPT 88 72 87 71 88 / 20 10 20 10 10 KAEX 89 67 86 67 89 / 50 10 30 10 20 KLFT 89 70 88 69 88 / 20 10 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 10, 4:09 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CDT SUN MAY 10 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-110915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 409 AM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS MORNING...AND CONTINUE THROUGH THE AFTERNOON...ESPECIALLY OVER CENTRAL LOUISIANA. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY...MAINLY DURING THE LATE MORNING THROUGH AFTERNOON HOURS. DRIER WEATHER WILL BE ON TAP WEDNESDAY...BEFORE MORE SHOWERS AND THUNDERSTORMS COULD DEVELOP OVER ACADIANA ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
River Flood Warnings in Louisiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.